Consumer medicine information

Ibupane

Ibuprofen; Paracetamol

BRAND INFORMATION

Brand name

Ibupane Tablets

Active ingredient

Ibuprofen; Paracetamol

Schedule

S3

 

Consumer medicine information (CMI) leaflet

Please read this leaflet carefully before you start using Ibupane.

What is in this leaflet

This leaflet answers some common questions about IBUPANE tablets.

It does not contain all the available information. It does not take the place of talking to your doctor or pharmacist.

All medicines have risks and benefits. Your doctor or pharmacist has weighed the risks of you taking IBUPANE tablets against the benefits this medicine is expected to have for you.

If you have any concerns about taking this medicine, ask your pharmacist or doctor.

Keep this information with the medicine.

You may need to read it again.

What are IBUPANE tablets used for

IBUPANE tablets contains two ingredients paracetamol and ibuprofen that together deliver temporary relief of acute (short term) pain and/or inflammation associated with back pain, dental pain, period pain, migraine headache, cold and flu symptoms, tension headache, muscular pain, headache, sore throat, rheumatic pain & non-serious arthritic pain.

  • Paracetamol works to stop the pain messages from getting through to the brain. Paracetamol also acts in the brain to reduce fever.
  • Ibuprofen belongs to a family of medicines called non-steroidal anti-inflammatory drugs (NSAIDS). This group of medicines work by relieving pain, inflammation (swelling, redness, soreness) and fever.

Your doctor or pharmacist may have given you this medicine for another use.

IBUPANE tablets are not recommended for children under 12 years of age.

If you want more information, ask your doctor or pharmacist.

Before you take IBUPANE tablets

When you must not take it

You should not take IBUPANE tablets if you are allergic to:

  • Paracetamol
  • Ibuprofen
  • Aspirin
  • Other NSAIDs or any of the ingredients listed under "Product Description".

The symptoms of an allergic reaction may include:

  • Shortness of breath
  • Wheezing or difficulty breathing
  • Swelling of the face, lips, tongue or other parts of the body
  • Rash, itching or hives on the skin
  • Stomach ache, fever, chills, nausea and vomiting, fainting

If you are allergic to aspirin or NSAIDs medicines and take IBUPANE tablets these symptoms may be severe.

Do not take IBUPANE tablets if you are also taking any other medicines that contain one or more NSAID medicine, whether prescribed by your doctor or obtained without prescription.

Several medicines used to treat headache, period pain and other aches and pains contain aspirin or NSAIDs. If you are not sure if the medicines you are taking contain these ingredients, ask your pharmacist.

Do not take this medicine if you are pregnant or plan to become pregnant.

Ibuprofen should not be taken at all during the last 3 months of pregnancy including the last few days before expected birth.

Unless advised by a medical doctor, do not take Ibuprofen during the first 6 months of pregnancy.

Do not take this medicine if you have any of the following conditions:

  • Asthma, bronchitis, emphysema or other acute breathing difficulties
  • Bleeding from the rectum (back passage), have black sticky bowel motions (stools) or bloody diarrhoea
  • If you have a stomach ulcer
  • Recent vomiting of blood or material that look like coffee grounds
  • Liver or kidney disease
  • Heart problems

Do not take this medicine if you regularly drink large quantities of alcohol.

Ask your doctor or pharmacist about taking IBUPANE tablets if you are breastfeeding.

Do not use IBUPANE tablets in children under 12 years.

Ask your doctor or pharmacist about taking IBUPANE tablets if you are over 65 years of age and have kidney or respiratory problems.

Do not use it after the expiry date (EXP) printed on the pack. If you take it after the expiry date it may have no effect at all, or worse, have an entirely unexpected effect.

Do not use IBUPANE tablets if the packaging is torn or shows signs of tampering.

Before you start to take it

Do not take IBUPANE tablets with other medicines containing paracetamol or ibuprofen, aspirin, salicylates or with any other anti-inflammatory medicines, unless advised to do so by a doctor or pharmacist.

You must tell your pharmacist or doctor if:

  • You have allergies to any ingredients listed under "Product Description" at the end of this leaflet.
  • You have any ever had of these conditions:
    - Liver, kidney or heart problems
    - Asthma, or have suffered in the past from asthma.
    - You drink large quantities of alcohol
    - You have a history or drug or alcohol abuse
    - Recent surgery on the stomach or intestines
    - Previous history of ulcers

If you currently have any of these conditions you should not take this medicine.

Ask your pharmacist about taking this medicine if you are breastfeeding. Small amounts of ibuprofen and paracetamol pass into the breast milk.

Taking other medicines

Tell your pharmacist or doctor if you are using any other medicines including any of the following medicines:

  • Aspirin, salicylates or other NSAID medicines.
  • Warfarin or other medicines used to stop blood clots or thin the blood.
  • Zidovudine a medicine used to treat HIV infection.
  • Lithium and other medicines used to treat depression or anxiety eg MAOIs (even if taken within the last 14 days).
  • Medicines to treat epilepsy
  • Metoclopramide, a medicine used to control nausea and vomiting
  • Propantheline, a drug used to treat stomach ulcers
  • Chloramphenicol, an antibiotic used to treat ear and eye infections
  • Medicines used to relieve stomach cramps or spasms
  • Medicines such as prednisone, prednisolone and cortisone, which reduce the activity of your immune system
  • Probenecid, as drug used to treat high uric acid levels in blood associated with gout
  • Cholestyramine, as drug used to reduce blood cholesterol
  • Methotrexate, a medicine used to treat arthritis and some types of cancer
  • Diuretics, also called fluid tablets
  • Medicines used to treat high blood pressure or other heart conditions

These medicines may be affected by IBUPANE tablets or affect how well IBUPANE tablets work.

Your doctor or pharmacist can tell you what to do if you are taking any of these medicines.

You should also tell your pharmacist or doctor about any other medicines that you have bought without a prescription from either your pharmacy, supermarket or health food shop.

If you have not told your pharmacist or doctor about any of these things, tell him/her before you take any IBUPANE tablets.

How to take IBUPANE tablets

The label on your pack IBUPANE tablets will tell you how to take your medicine and how often. If you are unsure about the directions ask your doctor or pharmacist.

How much to take

The usual dose of IBUPANE tablets are:

Adults and children over 12 years: 1 tablets three times a day when necessary (every 8 hours).

How long to take it

Adults: Do not take this medicine for longer than 3 days at a time unless advised to by a doctor.

Adolescents 12 - 17 years: Do not take this medicine for longer than 2 days at a time, unless advised to by a doctor.

Do not take more than 3 tablets in a 24 hour period.

Keep to the recommended dose. If IBUPANE tablets are not adequately controlling your pain, do not increase the dose. Please see your doctor.

Do not give this medicine to children under 12 years of age.

As with other NSAIDs, excessive or prolonged use of ibuprofen may increase the risk of heart attack, stroke or liver damage.

If your symptoms persist, worsen or new symptoms develop, talk to your doctor or pharmacist.

How to take it

Swallow tablet whole with a little water or other liquid.

The directions given to you by your pharmacist or doctor may be different from the information in this leaflet. If you are unsure what dose to take ask your pharmacist or doctor.

If you take too much (Overdose)

Immediately telephone your doctor or Poisons Information Centre (telephone in Australia 13 11 26, telephone in NZ 0800764766) for advice or go to Accident and Emergency at your nearest hospital, if you think that you or anyone else may have taken too much IBUPANE tablets.

Do this even if there are no signs of discomfort or poisoning. You may need urgent medical attention because of the risk of delayed, serious liver damage with an overdose of paracetamol.

Keep telephone numbers of these places handy.

If you take too many tablets you may feel nauseous or have upset stomach, experience vomiting and gastric irritation, feel light headed, dizzy or drowsy. Excitability, convulsions and unconsciousness may be experienced in rare cases.

While you are taking IBUPANE tablets

Things you must do

Take IBUPANE tablets exactly as your pharmacist or doctor has told you to.

Tell all your doctors, dentists and pharmacists that you are taking IBUPANE tablets.

Tell your doctor or pharmacist if you become pregnant while taking IBUPANE tablets.

Things you must NOT do

Do not use this medicine to treat any other complaint unless your doctor or pharmacist says it is safe. Do not give this medicine to anyone else even if they have the same symptoms as you.

Adults: Do not take this medicine for longer than 3 days at a time unless advised to by a doctor.

Adolescents 12 – 17 years: Do not take this medicine for longer than 2 days at a time, unless advised to by a doctor.

Do not give this medicine to children under 12 years of age.

Do not take more than the recommended dose unless your doctor tells you to.

Do not take this medicine if you are taking other medicines that contain aspirin, paracetamol, ibuprofen, salicylates or other anti-inflammatory medicines or other medicines for pain relief.

Things to be careful of

IBUPANE tablets may cause dizziness or drowsiness in some people, especially after the first dose.

If affected do not drive a car, operate machinery or do anything else that could be dangerous if you are dizzy or drowsy. Children should not ride bikes if affected and should be supervised to avoid potential harm.

Avoid drinking alcohol. Drinking large quantities of alcohol while taking paracetamol may increase the risk of liver side effects.

Side Effects

Tell your doctor or pharmacist as soon as possible if you do not feel well while taking IBUPANE tablets.

Like other medicines, IBUPANE tablets can cause some side effects. If they occur, they are most likely minor and temporary. However, sometimes they are serious and need medical treatment.

Ask your doctor or pharmacist to answer any questions you may have.

Tell your pharmacist or doctor if you notice any of the following and they worry you:

  • Nausea
  • Vomiting
  • Stomach pain
  • Diarrhoea
  • Heartburn, indigestion.
  • Dizziness,
  • Light-headedness,
  • Drowsiness

Be careful driving or operating machinery until you know how IBUPANE tablets affect you.

The above list includes the more common side effects of your medicine. They are usually mild.

Tell your doctor as soon as possible if you notice any of the following:

  • Skin rashes
  • Yellowing of the skin and eyes also called jaundice
  • Painful red areas with blisters and peeling layers of skin which may be accompanied by fever and/or chills
  • Flushing of the face
  • Fast heartbeat.

The above list includes serious side effects that may require medical attention. Serious side effects are rare for low doses of this medicine and when used for a short period of time.

If any of the following happen, stop taking IBUPANE tablets and tell your pharmacist or doctor immediately or go to Accident and Emergency at your nearest hospital:

  • Vomiting blood or material that looks like coffee grounds.
  • Bleeding from the back passage, black sticky bowel motions (stools) or bloody diarrhoea.
  • Swelling of the face, lips or tongue which may cause difficulty in swallowing or breathing.
  • Swelling of other parts of the body
  • Asthma, wheezing, shortness of breath, pain or tightness in the chest
  • Sudden or severe itching, skin rash, hives, skin peeling

The above list includes very serious side effects. You may need urgent medical attention or hospitalisation.

If you believe IBUPANE tablets are not working well for you, do not increase the dose. Please see your pharmacist or doctor.

Some people may get other side effects not listed above.

Tell your pharmacist or doctor you notice anything else that making you feel unwell.

After taking IBUPANE tablets

Storage

Keep your tablets in the blister pack until it is time to take them.

If you take the tablets out of the box or the blister pack they will not keep well.

Keep IBUPANE tablets in a cool dry place where the temperature stays below 25°C.

Heat and dampness can destroy some medicines.

Do not leave IBUPANE tablets in the car on hot days.

Do not store IBUPANE tablets or any other medicine in the bathroom or near a sink.

Keep IBUPANE tablets where young children cannot reach it.

A locked cupboard at least one and a half metres above the ground is a good place to store medicines.

Disposal

If your pharmacist or doctor tells you to stop taking the tablets, ask your pharmacist what to do with any tablets that are left over.

This is not all the information that is available on IBUPANE tablets. If you have any more questions or are not sure about anything, ask your doctor or pharmacist.

Product Description

What it looks like

IBUPANE tablets come as white to off white, oval shaped biconvex, film-coated pearlescent tablet plain on both sides.

It is available in packs of 4, 5, 6, 8, 10, 12, 20, 24 and 30 tablets.*

* Not all pack sizes are marketed

Active ingredients:

Each tablet contains:

  • Paracetamol 500 mg
  • Ibuprofen 200 mg

Other ingredients:

  • pregelatinised maize starch,
  • Povidone,
  • Crospovidone,
  • Microcrystalline cellulose
  • colloidal anhydrous silica
  • Magnesium stearate,
  • Hypromellose,
  • Purified talc
  • Titanium dioxide
  • Opadry FX silver.

IBUPANE tablets do not contain any gluten, lactose, wheat or sucrose.

Name and Address of the sponsor

Supplier

IBUPANE tablets are supplied in Australia by:

Alphapharm Pty Ltd
(ABN 93 002 359 739)
Level 1, 30 The Bond
30-34 Hickson Road
Millers Point NSW 2000
Phone: (02) 9298 3999
www.alphapharm.com.au

Australian registration number:

IBUPANE paracetamol 500 mg and ibuprofen 200 mg film coated tablets
AUST R 267396

This leaflet was prepared in Aug16

Ibupane_cmi\0816/xx

BRAND INFORMATION

Brand name

Ibupane Tablets

Active ingredient

Ibuprofen; Paracetamol

Schedule

S3

 

Name of the medicine

Paracetamol and Ibuprofen.

Excipients.

Pregelatinised maize starch, povidone, crospovidone, microcrystalline cellulose, colloidal anhydrous silica, magnesium stearate, hypromellose, purified talc, titanium dioxide and Opadry FX silver.

Description

Paracetamol.

Molecular Formula: C8H9NO2. Molecular weight: 151.2. CAS: 103-90-2.

Ibuprofen.

Molecular Formula: C13H18O2. Molecular weight: 206.3. CAS: 15687-27-1.
Paracetamol is a white or almost white crystalline powder. It is sparingly soluble in water, freely soluble in alcohol, very slightly soluble in methylene chloride. Paracetamol is an analgesic and antipyretic.
Ibuprofen is a white or almost white powder or crystals with a characteristic odour. Practically insoluble in water, soluble 1 in 1.5 of alcohol, 1 in 1 of chloroform, 1 in 2 of ether and 1 in 1.5 of acetone; soluble in aqueous solutions of alkali hydroxides and carbonates.
Actives: Each tablet contains Paracetamol 500 mg and Ibuprofen 200 mg.
Excipients: pregelatinised maize starch, povidone, crospovidone, microcrystalline cellulose, colloidal anhydrous silica, magnesium stearate, hypromellose, purified talc, titanium dioxide and Opadry FX silver.

Pharmacology

Pharmacodynamics.

Paracetamol’s analgesic mechanism of action has not been fully elucidated, but may involve blocking impulse generation at the bradykinin sensitive chemoreceptors that evoke pain.
The antipyretic effect of paracetamol rises from its ability to block the action of prostaglandin synthetase and so prevent the synthesis of prostaglandins in response to the pyrogen stimulus in the region of the anterior hypothalamus.
Ibuprofen possesses analgesic, antipyretic and anti-inflammatory properties, similar to other non-steroidal anti-inflammatory drugs (NSAIDs). Its mechanism of action is unknown, but is thought to be through peripheral inhibition of cyclooxygenases and subsequent prostaglandin synthetase inhibition.

Pharmacokinetics.

Paracetamol.

After oral administration, paracetamol is absorbed rapidly and completely from the small intestine; peak plasma levels occur 30 to 120 minutes after administration. Paracetamol is uniformly distributed throughout most body fluids; the apparent volume of distribution is 1 to 1.2 L/kg.
Paracetamol can cross the placenta and is excreted in milk. Plasma protein binding is negligible at usual therapeutic concentrations, but increases with increasing concentrations. Paracetamol is metabolised by the hepatic microsomal enzyme system. In adults, at therapeutic doses, paracetamol is mainly conjugated with glucuronide (45 to 55%) or sulfate (20 to 30%). A minor proportion (less than 20%) is metabolised to catechol derivatives and mercapturic acid compounds via oxidation. Paracetamol is metabolised differently by infants and children compared to adults, the sulfate conjugate being predominant.
A minor hydroxylated metabolite, which is usually produced in very small amounts by mixed function oxidases in the liver and detoxified by conjugation with liver glutathione, may accumulate following paracetamol overdose and cause liver damage.
Paracetamol is excreted in the urine mainly as the glucuronide and sulfate conjugates. Less than 5% is excreted as unchanged paracetamol, with 85 to 90% of the administered dose eliminated in the urine within 24 hours of ingestion. The elimination half-life varies from one to four hours. Food intake delays paracetamol absorption.

Ibuprofen.

It is well absorbed from the gastrointestinal tract after oral administration with peak serum levels occurring after 1-2 hours. It is highly bound (90-99%) to plasma proteins and consequently, this characteristic of the drug should be considered when prescribing ibuprofen together with other drugs that bind to the same site on human serum albumin.
Apparent volume of distribution is 0.14 L/kg. Ibuprofen and its metabolites readily cross the placental barrier in pregnant animals (rabbits & rats). It is not known if ibuprofen enters the cerebrospinal fluid.
90% of ibuprofen is metabolised to inactive compounds in the liver, mainly by glucuronidation, to produce two metabolites - a hydroxylated compound and a carboxylated compound. Both the inactive metabolites and a small amount of unchanged ibuprofen are excreted rapidly and completely by the kidney, with 95% of the administered dose eliminated in the urine within four hours of ingestion. The elimination half-life of ibuprofen is in the range of 1.9 to 2.2 hours.

Clinical Trials

Not available.

Indications

Temporary relief of acute (short term) pain and / or inflammation associated with headache, migraine headache, tension headache, sinus pain, toothache, dental procedures, backache, muscular aches and pains, period pain, sore throat, tennis elbow, rheumatic pain and arthritis, and the aches and pains associated with colds and flu. Reduces fever.

Contraindications

Known hypersensitivity or idiosyncratic reaction to ibuprofen, paracetamol, or any other ingredients in the product listed in the description section above.
Hypersensitivity to aspirin or other NSAIDs or analgesic drugs.
Asthma.
Pregnancy.
History of, or active gastrointestinal bleeding or peptic ulceration, or other stomach disorder.
Impaired hepatic function, impaired renal function or heart failure.
Conditions that predispose to renal failure.
Taking other products containing ibuprofen, paracetamol, aspirin, salicylates or with other anti-inflammatory medicines (see section on Interactions with Other Medicines).
Children under 12 years.
Refer to Interactions with Other Medicines for additional information.

Precautions

Ibupane tablets should be administered with caution in patients with:
Diabetes.
Respiratory disorders: NSAIDs have been reported to precipitate bronchospasm. This product is contraindicated in patients with asthma (see Contraindications).
Renal and hepatic impairment: NSAIDs may cause dose-dependent reduction in prostaglandin formation and precipitate renal failure. Excessive or prolonged use of ibuprofen may increase the risk of heart attack, stroke or liver damage. The product is contraindicated in patients with impaired renal or liver function or heart failure.
The hazard of paracetamol overdose is greater in patients with non-cirrotic liver disease. Immediate medical advice should be sought in the event of an overdose, even if the patient feels well, because of the risk of delayed, serious liver damage. Undesirable effects may be minimized by using the lowest effective dose for the short duration necessary to control symptoms.

Cardiovascular and cerebrovascular effects.

As with other NSAIDs, excessive or prolonged use of ibuprofen may increase the risk of heart attack or stroke.
Appropriate monitoring and advice are required for patients with a history of hypertension as fluid retention and oedema have been reported in associated with NSAID therapy. The product is contraindicated in patients with heart failure (see Contraindications).
Clinical data suggest that the use of ibuprofen, particularly at high doses (2400 mg daily) may be associated with an increased risk of arterial thrombotic events (e.g. myocardial infarction or stroke). Overall, epidemiological studies do not suggest that low dose ibuprofen (e.g. < 1200 mg daily) is associated with an increased risk of myocardial infarction.
Patients with uncontrolled hypertension, established ischaemic heart disease, peripheral arterial disease, and/or cerebrovascular disease should only be treated with this product after careful consideration. Similar consideration should be made before initiating treatment for patients with risk factors for cardiovascular events (e.g. hypertensions, hyperlipidaemia, diabetes mellitus and smoking). The product is contraindicated in heart failure (see Contraindications).

Gastrointestinal bleeding, ulceration and perforation.

Gastrointestinal (GI) bleeding, ulceration and perforation, which can be fatal, has been reported with all NSAIDs at any time during treatment, with or without warning symptoms or a previous history of serious GI events. Caution is advises in patients receiving concomitant medications which could increase the risk of ulceration or bleeding, such as oral corticosteroids, anticoagulants such as warfarin, selective serotonin–reuptake inhibitors (SSRIs) or antiplatelet agents. The product is contraindicated in patients with a history of GI toxicity including ulceration (see Contraindications).
Treatment with this product should be stopped if GI bleeding or ulceration occurs.

SLE and mixed connective tissue disease.

In patients with systemic lupus erythematosus (SLE) and mixed connective tissue disease disorders there may be an increased risk of aseptic meningitis.
Dermatological serious skin reactions, some of them fatal including exfoliative dermatitis, Stevens Johnson syndrome, and toxic epidermal necrolysis (TEN), have been reported very rarely in association with the use of NSAIDs and paracetamol. Patients appear to be at highest risk of these reactions early in the course of t therapy, the onset of the reaction occurring in the majority of cases within the first month of treatment. Use of this product should be discontinued at the first appearance of skin rash, mucosal lesions, or any other sign of hypersensitivity.
As with other drugs of this class, ibuprofen may mask the usual signs of infection.
Ibupane tablets should not be taken with other products containing ibuprofen, paracetamol, aspirin, salicylates or with any other anti-inflammatory medicines unless under a doctor’s instruction.
Refer to ‘Interactions with other medicines’ for additional information.

Effects on fertility.

The use of the product may impair female fertility and is not recommended in women attempting to conceive.

Use in pregnancy.

(Category C)
NSAIDs inhibit prostaglandin synthesis and, when given during the latter part of pregnancy, may cause closure of the foetal ductus arteriosus, foetal renal impairment, inhibition of platelet aggregation, and delay labour and birth.
Further, there is insufficient experience with the safety of use of ibuprofen in humans during pregnancy.
Paracetamol has been taken by a large number of pregnant women and women of childbearing age without any proven increase in the frequency of malformations or other direct or indirect harmful effects on the foetus having been observed.
There is inadequate information regarding the use of Ibupane tablets in pregnancy. Therefore this medicine should not be used during pregnancy or in patients planning to become pregnant.

Use in lactation.

Paracetamol appears in breast milk in low concentrations (<0.2%). Maternal ingestion of paracetamol in recommended doses does not appear to present a risk to breastfed infants. Ibuprofen appears in breast milk in very low concentrations and is unlikely to affect the breast fed infant adversely.

Paediatric use.

The product is contraindicated in children under 12 years of age since no investigations have been carried out with this product in this age group.

Use in the elderly.

Ibuprofen should not be taken by adults over the age of 65 without careful consideration of co-morbidities and co-medications because of an increased risk of adverse effects, in particular heart failure, gastro-intestinal ulceration and renal impairment.
The elderly are also more likely to have age related renal impairment.

Interactions

This product is contraindication in combination with:
Aspirin.
Other paracetamol containing products.
Other NSAIDs including cyclo-oxygenase-2 selective inhibitors.
Other anti-inflammatories and analgesics.
As concomitant use may increase the risk of adverse reactions.

Paracetamol.

The following interactions have been noted.
Anticoagulant drugs (warfarin) - dosage may require reduction if this medication and anticoagulants are taken for a prolonged period of time.
Paracetamol absorption is increased by drugs which increase gastric emptying, e.g. metoclopramide, and decreased by drugs which decrease gastric emptying, e.g. propantheline, antidepressants with anticholinergic properties and narcotic analgesics.
Paracetamol may increase chloramphenicol concentrations.
The likelihood of paracetamol toxicity may be increased by the concomitant use of other hepatotoxic drugs or liver microsomal enzyme inducing agents, such as alcohol or antiepileptic drugs.
Paracetamol excretion may be affected and plasma concentrations altered when given with probenecid.
Cholestyramine reduces the absorption of paracetamol if given within 1 hour of paracetamol.

Ibuprofen.

The following interactions have been noted.
Antihypertensives: Ibuprofen, like other NSAIDs may reduce the antihypertensive effect of ACE inhibitors and beta-blockers and diuretics and may cause natriuresis and hyperkalemia in patients under these treatments.
Anticoagulants: Ibuprofen interferes with the stability of INR and may increase the risk of severe bleeding and sometimes-fatal haemorrhage, especially from the gastrointestinal tract. Ibuprofen should only be used in patients taking warfarin if absolutely necessary and they must be closely monitored.
Cardiac glycosides: NSAIDs may exacerbate cardiac failure, reduce glomerular filtration rate (GFR) and increase plasma glycoside levels.
Corticosteroids: An increased risk of gastrointestinal bleeding may occur with corticosteroids.
Lithium: Ibuprofen may decrease the renal clearance and increase plasma concentrations of lithium. Lithium plasma concentrations should be monitored in patients on concurrent ibuprofen therapy.
Methotrexate: Ibuprofen reduces methotrexate clearance. Use of high doses of methotrexate concomitantly with NSAIDs should be avoided and caution should be used if low doses of methotrexate are administered concomitantly with ibuprofen.
Aspirin and other NSAIDs: Concurrent use of ibuprofen with aspirin or other NSAIDs can lead to increased gastrointestinal adverse effects.
Antiplatelet agents and selective serotonin reuptake inhibitors (SSRIs): Concurrent administration with ibuprofen may prolong bleeding time in patients.
Cyclosporin: increased risk of nephrotoxicity.
Mifepristone: NSAIDs should not be used for 8 - 12 days after mifepristone administration as NSAIDs cane reduce the effect of mifepristone.
Quinolone antibiotics: animal data indicate that NSAIDs can increase the risk of convulsions associated with quinolone antibiotics. Patients taking NSAIDs and quinolones may have increased risk of developing convulsions.
Tacrolimus: possible increase in nephrotoxicity.
Zidovudine: increased risk of heamatological toxicity. There is evidence of an increased risk of haemarthroses and haematoma in HIV + haemophiliacs receiving concurrent treatment with zidovudine and ibuprofen.

Adverse Effects

Paracetamol.

Reports of adverse reactions are rare. Although the following reactions have been reported, a causal relationship to the administration of paracetamol has been neither confirmed nor refuted: dyspepsia, nausea, allergic and hematological reactions.

Ibuprofen.

Report of adverse reactions are rare and may include:
Gastrointestinal - gastrointestinal bleeding, dyspepsia, heartburn, nausea, loss of appetite, stomach pain, diarrhoea.
Central nervous system (CNS) - dizziness, fatigue, headache, nervousness.
Hypersensitivity reactions - skin rashes and itching. Rarely exfoliative dermatitis and epidermal necrolysis have been reported with ibuprofen.
Rare cases of photosensitivity.
Cardiovascular - increased risk of myocardial infarction or stroke, particularly with higher doses and longer duration of use, and in the elderly. Fluid retention and in some cases oedema. These effects are rare at non-prescription doses.
Allergic reactions such as skin rash, itching, swelling of the face or breathing difficulties may also occur. These are usually transient and reversible on cessation of treatment.

Dosage and Administration

Adults and children over 12 years: Take 1 tablet three times a day when necessary (every 8 hours).
Keep to the recommended dose. Do not take for more than 3 days at a time (2 days for adolescents aged 12 to 17 years).
Do not give to children under 12 years of age.

Overdosage

Symptoms.

Paracetamol.

Toxic symptoms include vomiting, abdominal pain, hypotension, sweating, central stimulation with exhilaration and convulsions in children, drowsiness, respiratory depression, cyanosis and coma. The most serious adverse effect of acute overdosage of paracetamol is a dose dependent, potentially fatal hepatic necrosis.
In adults, hepatotoxicity may occur after ingestion of a single dose of paracetamol 10 to 15 g; a dose of 25 g or more is potentially fatal.
Symptoms during the first two days of acute poisoning by paracetamol do not reflect the potential seriousness of the intoxication.
Major manifestations of liver failure, such as jaundice, hypoglycaemia and metabolic acidosis, may take at least three days to develop.

Ibuprofen.

Symptoms of overdose with ibuprofen include nausea, vomiting, abdominal pain, dizziness, drowsiness, nystagmus, blurred vision, tinnitus and rarely, metabolic acidosis and loss of consciousness.

Treatment.

If an overdose is taken or suspected, immediately contact the Poisons Information Centre (in Australia, call 131 126; in New Zealand call 0800 764 766) for advice, or go to a hospital straight away even if you feel well because of the risk of delayed, serious liver damage.
For information on the management of overdosage, contact the Poison Information Centre on 131 126 (Australia).

Presentation

Tablets are white to off white, oval shaped, biconvex, film-coated pearlescent tablets plain on both side.
The products are available in blister packs of 4, 5, 6, 8, 10, 12, 16, 20, 24 and 30 tablets. * Not all pack sizes are marketed.

Storage

Store below 25°C.

Poison Schedule

S3.